Alert archive / Arkansas / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood watch at May 31, 2021, 1:38 PM CDT for 9 counties in Arkansas. It took effect at Jun 1, 2021, 1:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2021, 1:38 PM CDT (18:38 UTC)
- In effect from
- Jun 1, 2021, 1:00 AM CDT
- Expired
- Jun 1, 2021, 8:55 PM CDT
- In force
- 20 hr
- Issued by
- NWS Little Rock, AR
- Flood severity
- None
Counties Baxter County, AR, Conway County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WGUS64 KLZK 311838 FFALZK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Little Rock AR 138 PM CDT Mon May 31 2021 ARZ003>006-011200- /O.CAN.KLZK.FA.A.0003.210601T1200Z-210602T1200Z/ /O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton- Including the cities of Bull Shoals, Cherokee Village, Mountain Home, Yellville, Flippin, Summit, Harrison, and Mammoth Spring 138 PM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... ...FLOOD WATCH IS CANCELLED... The National Weather Service in Little Rock has issued a * Flash Flood Watch for a portion of north central Arkansas, including the following areas, Baxter, Boone, Fulton and Marion. * From 1 AM CDT Tuesday through Wednesday morning * Several rounds of showers and thunderstorms are expected over northern Arkansas tonight into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern by Tuesday Morning. Rises on some streams and rivers are possible. The Flood Watch for a portion of north central Arkansas, including the following areas, Baxter, Boone, Fulton and Marion has been changed to a Flash Flood Watch. $$ ARZ007-012>015-021>023-030-031-037>041-052-011200- /O.NEW.KLZK.FF.A.0004.210601T0600Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sharp-Newton-Searcy-Stone-Izard-Johnson-Pope-Van Buren-Logan-Conway- Scott-Yell-Perry-Polk-Montgomery-Pike- Including the cities of Russellville, Paris, Morrilton, Clarksville, Danville, Mena, Perryville, Murfreesboro, Mount Ida, Norman, Mountain View, Dardanelle, Western Grove, Ash Flat, Oxford, Jasper, Cave City, Horseshoe Bend, Booneville, Melbourne, Ola, Fairfield Bay, Clinton, Marshall, Hardy, Glenwood, Leslie, Calico Rock, and Waldron 138 PM CDT Mon May 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT TUESDAY THROUGH WEDNESDAY MORNING... The National Weather Service in Little Rock has issued a * Flash Flood Watch for portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Perry, Pope and Yell. In north central Arkansas, Izard, Newton, Searcy, Sharp, Stone and Van Buren. In southwest Arkansas, Pike. In western Arkansas, Johnson, Logan, Montgomery, Polk and Scott. * From 1 AM CDT Tuesday through Wednesday morning * Several rounds of showers and thunderstorms are expected over portions of western and northern Arkansas tonight into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern by Tuesday Morning. Rapid rises on some streams and rivers are possible. $$ 67
3 follow-up statements
323 WGUS64 KLZK 010838 FFALZK Flood Watch National Weather Service Little Rock AR 338 AM CDT Tue Jun 1 2021 ARZ003>007-012>015-021>023-030-031-037>041-052-012130- /O.CON.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-Johnson- Pope-Van Buren-Logan-Conway-Scott-Yell-Perry-Polk-Montgomery-Pike- Including the cities of Bull Shoals, Russellville, Oxford, Paris, Danville, Clarksville, Morrilton, Mena, Perryville, Waldron, Mount Ida, Norman, Mountain View, Yellville, Dardanelle, Western Grove, Ash Flat, Mammoth Spring, Jasper, Cherokee Village, Cave City, Booneville, Horseshoe Bend, Murfreesboro, Mountain Home, Melbourne, Flippin, Summit, Ola, Fairfield Bay, Clinton, Marshall, Hardy, Glenwood, Leslie, Calico Rock, and Harrison 338 AM CDT Tue Jun 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of central Arkansas...north central Arkansas...southwest Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Perry, Pope and Yell. In north central Arkansas, Baxter, Boone, Fulton, Izard, Marion, Newton, Searcy, Sharp, Stone and Van Buren. In southwest Arkansas, Pike. In western Arkansas, Johnson, Logan, Montgomery, Polk and Scott. * Through Wednesday morning * Several rounds of showers and thunderstorms are expected over portions of western and northern Arkansas today into early Wednesday. The rain will be heavy at times. Overall amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern. Rapid rises on some streams and rivers are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 62
179 WGUS64 KLZK 011908 FFALZK Flood Watch National Weather Service Little Rock AR 208 PM CDT Tue Jun 1 2021 ARZ037-040-041-052-012015- /O.CAN.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scott-Polk-Montgomery-Pike- Including the cities of Murfreesboro, Mount Ida, Norman, Glenwood, Waldron, and Mena 208 PM CDT Tue Jun 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Arkansas and western Arkansas, including the following areas, in southwest Arkansas, Pike. In western Arkansas, Montgomery, Polk and Scott has been cancelled. The Flash Flood Watch is cancelled. $$ ARZ003>007-012>015-021>023-030-031-038-039-021200- /O.CON.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-Johnson- Pope-Van Buren-Logan-Conway-Yell-Perry- Including the cities of Bull Shoals, Russellville, Oxford, Paris, Danville, Clarksville, Morrilton, Perryville, Mountain View, Yellville, Dardanelle, Western Grove, Ash Flat, Mammoth Spring, Jasper, Cherokee Village, Cave City, Booneville, Horseshoe Bend, Mountain Home, Melbourne, Flippin, Summit, Ola, Fairfield Bay, Clinton, Marshall, Hardy, Leslie, Calico Rock, and Harrison 208 PM CDT Tue Jun 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of central Arkansas...north central Arkansas and western Arkansas, including the following areas, in central Arkansas, Conway, Perry, Pope and Yell. In north central Arkansas, Baxter, Boone, Fulton, Izard, Marion, Newton, Searcy, Sharp, Stone and Van Buren. In western Arkansas, Johnson and Logan. * Through Wednesday morning * Additional showers and thunderstorms are expected over portions of western and northern Arkansas today into early Wednesday. The rain will be heavy at times. Additional amounts up to two inches are expected, with localized heavier amounts in excess of three inches possible. * With storms expected to form and move repeatedly across the same areas and soils already saturated from recent rainfall, flash flooding will become a concern. Rapid rises on some streams and rivers are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 67
578 WGUS64 KLZK 020155 FFALZK Flood Watch National Weather Service Little Rock AR 855 PM CDT Tue Jun 1 2021 ARZ003>007-012>015-021>023-030-031-038-039-020300- /O.CAN.KLZK.FF.A.0004.000000T0000Z-210602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Johnson-Pope-Van Buren-Logan-Conway-Yell-Perry- Including the cities of Harrison, Bull Shoals, Flippin, Yellville, Summit, Mountain Home, Cherokee Village, Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Clarksville, Russellville, Fairfield Bay, Clinton, Booneville, Paris, Morrilton, Dardanelle, Danville, Ola, and Perryville 855 PM CDT Tue Jun 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Arkansas, north central Arkansas, and western Arkansas has been cancelled. $$ 51
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at May 31, 12:14 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 31, 12:14 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1214 PM CDT Mon May 31 2021 .UPDATE... Updated to include the 18z aviation discussion below. && .AVIATION... VFR conditions will remain in place through much of the evening hours for most terminals with rain expected to move in from west to east tonight. This will lower ceilings across west, central and northern AR terminals. E and SE Arkansas will see little precip through the period. Winds are expected to remain less than 10 kts and will vary in direction across the area. && .PREV DISCUSSION...(ISSUED 644 AM CDT Mon May 31 2021) AVIATION... VFR conditions will prevail through most of the period. Expect localized/patchy mvfr fog central and south this morning. Otherwise, clouds will increase, with scattered showers/storms developing over the north by the end of the period, which should reduce prevailing conds to mvfr or lower in those areas by then. && .LZK Watches/Warnings/Advisories... Flood Watch from Tuesday morning through Wednesday morning FOR Baxter-Boone-Fulton-Marion. && Aviation...67
Hazardous weather outlook, May 31, 4:38 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 438 AM CDT Mon May 31 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 438 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight At this time, the threat of hazardous weather is low through late tonight. However, rain chances will increase by late tonight, primarily over the northwest half of Arkansas. Heavy rainfall will become a concern by sunrise. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday A storm system will slowly move through Arkansas through mid-week, with several rounds of showers and thunderstorms expected. As the system moves slowly through the region, storms will form and move repeatedly over the same areas. With heavy rainfall expected and already saturated soils from previous heavy rainfall, flooding will become a concern by early Tuesday, with the highest likelihood over northern Arkansas. The heavy rainfall threat will decrease later in the week as the slow-moving storm system shifts into the Ohio Valley. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:45 AM CDT | Flood Watch | LZK | Baxter, Fulton, Marion | 10 hr |
Nearby
Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.